Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 976, NWS Norman, OK

August 10, 2025Grant County, Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2025, 8:48 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2025, 8:48 PM CDT (01:48 UTC)
Expired
Aug 10, 2025, 9:30 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, OK, Kay County, OK

The radar

The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:07 PM CDT, 2 hours 41 minutes earlier. Its key messages:

  • Updated at 600 PM CDT Sun Aug 10 2025
  • Dangerously hot and humid conditions continue today before a gradual "cool down" into early next week.
  • Severe storms are possible this evening and overnight across northern Oklahoma. Main hazards are damaging wind gusts, a low risk for a tornado or two, and flooding.
Area forecast discussion, Aug 10, 6:07 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Sun Aug 10 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 600 PM CDT Sun Aug 10 2025

 - Dangerously hot and humid conditions continue today before a
   gradual "cool down" into early next week.

 - Severe storms are possible this evening and overnight across
   northern Oklahoma. Main hazards are damaging wind gusts, a low
   risk for a tornado or two, and flooding.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1232 PM CDT Sun Aug 10 2025

The base of a mid-level trough will continue to move eastward
this afternoon, making its way closer to our area. A cold front is
currently draped across northwestern and portions of northern
Oklahoma, and into Kansas. A shortwave will round the base of the
mid-level trough and will be the focal point for thunderstorm
development this evening across the TX/OK panhandles. This system
is expected to move towards the east through the evening and into
the overnight hours. The downstream environment will support a
multitude of potential hazards including but not limited to:
damaging winds, a tornado or two, and flooding concerns.

Damaging winds:

Damaging winds will be the primary hazard as the line of storms
moves across the northern third of the area. Sufficient
instability and shear will help to maintain a mature line of
storms, capable of producing winds in excess of 70 mph. As the
line moves to the east, it will eventually become outflow
dominant, with winds still strong enough to produce 40-50 mph wind
gusts overnight.

Tornadoes:

Given the sufficient low-level moisture that is in place ahead of
the aforementioned boundary, in addition to the backed low-level
flow, a few tornadoes along the leading edge of the line of storms
are possible. These will be especially possible if the line of
storms is still in a mature stage and not outflow dominant. When
the line does become outflow dominant as it moves to the east, the
tornado threat will be much lower. Right now, the highest
likelihood for any tornadic activity will be across northwest
Oklahoma.

Flooding:

The ambient environment will be supportive of very efficient
rainfall, especially across north central Oklahoma where PWAT
values are expected to be between 1.75 - 2 inches. Numerous rounds
of showers and storms are possible across this area this evening
into the overnight hours. Rainfall amounts of 2-4 inches are
possible, with much of that potentially falling within a short
amount of time. Flash flooding will be the primary threat across
north central Oklahoma this evening into the overnight hours. A
flood watch has been issued from 00z - 12z Monday to account for
this threat.

Bunker

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 1232 PM CDT Sun Aug 10 2025

Additional thunderstorms are expected Monday afternoon into
Tuesday as the main forcing sweeps across the area. A few of these
thunderstorms will have the potential for strong to potentially
damaging wind gusts, especially across portions of western and
southwestern Oklahoma and western north Texas. Given the lack of
deep-layer shear, storms will exhibit more pulse-like behavior.
Afternoon highs on Monday will be 5-10 degrees cooler than Sunday,
especially across the northern half of the area where cloud cover
is expected.

Any thunderstorm activity is expected to continue through the
night Tuesday into Tuesday morning, but should decrease in
coverage/intensity into Tuesday morning. Afternoon highs will be a
few degrees cooler than Monday, with highs generally in the upper
80s to low 90s.

Bunker

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 1251 AM CDT Sun Aug 10 2025

Near or slightly below average temperatures will continue for much
of the middle to end of next week as troughing over the central US
only slowly lifts out. Can't rule out an isolated shower or storm
each day, but overall storm coverage should be lower than Monday
and Tuesday. Ridging will begin to build over the southern US as
we head into next weekend but as of now it appears to be centered
far enough from the area that we could see low chances for
showers and storms continue into the weekend along with warmer
temperatures.

&&

.AVIATION...
(00Z TAFS)
Issued at 600 PM CDT Sun Aug 10 2025

Evening storms will form along a front draped across northern
Oklahoma, with potential for damaging wind gusts and hail. How far
west this line develops is uncertain. A second round is expected
later tonight off the Rockies moving eastward through mainly northern
Oklahoma (southward extent is uncertain), with the potential for
damaging winds gusts. Heavy rain may also cause reductions in
visibility.

Outside of convection, winds will generally be southerly, but
outflow from storms could result in variable wind directions.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  93  71  90 /  30  30  40  30
Hobart OK         71  94  68  90 /  30  30  50  30
Wichita Falls TX  74  96  71  92 /  10  20  20  20
Gage OK           65  88  64  88 /  70  30  60  20
Ponca City OK     70  90  70  89 /  60  50  50  30
Durant OK         75  96  73  94 /   0  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ006>008-012-013-
     018>020-023>048-050>052.

     Flood Watch through Monday morning for OKZ006>008-011>013.

TX...Heat Advisory until 8 PM CDT this evening for TXZ083>090.

&&

NEAR TERM...13
SHORT TERM...13
LONG TERM....08
AVIATION...14

In the hours before

Special weather statement, Aug 10, 8:08 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
808 PM CDT Sun Aug 10 2025

OKZ008-110145-
Kay OK-
808 PM CDT Sun Aug 10 2025

...A strong thunderstorm will impact portions of northern Kay County
through 845 PM CDT...

At 808 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Newkirk, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blackwell, Newkirk, Braman, Chilocco, Hardy, northwestern Kaw Lake,
and Peckham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3689 9675 3679 9731 3691 9740 3700 9720
      3700 9675
TIME...MOT...LOC 0108Z 248DEG 25KT 3690 9719

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:08 PM CDTSpecial Weather StatementOUNKay37 min
Aug 10, 8:11 PM CDTSevere Thunderstorm WarningOUNKay49 min
Aug 10, 8:55 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNKay50 min
Aug 10, 9:12 PM CDTSevere Thunderstorm WarningOUNGrant, Kay48 min
Aug 10, 9:26 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGrant, Kay64 min
Aug 10, 9:42 PM CDTSevere Thunderstorm WarningOUNKay63 min
Aug 10, 9:56 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGrant, Kay49 min
Aug 10, 10:08 PM CDTAreal Flood AdvisoryOUNGrant, Kay37 min
Aug 10, 10:15 PM CDTSevere Thunderstorm WarningOUNKay45 min
Aug 10, 10:24 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGrant, Kay51 min
Aug 10, 10:39 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant51 min
Aug 10, 10:43 PM CDTSevere Thunderstorm WarningOUNGrant47 min
Aug 10, 10:45 PM CDTFlash Flood WarningOUNGrant, Kay8 hr
Aug 10, 10:58 PM CDTSevere Thunderstorm WarningOUNKay47 min
Aug 10, 11:11 PM CDTSevere Thunderstorm WarningOUNKay38 min
Aug 10, 11:25 PM CDTFlash Flood WarningOUNKay3 hr
Aug 10, 11:27 PM CDTSpecial Weather StatementOUNAlfalfa, Grant33 min
Aug 10, 11:57 PM CDTSpecial Weather StatementOUNAlfalfa, Grant, Kay48 min
Aug 11, 12:33 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper42 min
Aug 11, 12:41 AM CDTSpecial Weather StatementOUNGrant, Kay49 min
Aug 11, 1:10 AM CDTSevere Thunderstorm WarningOUNHarper, Woods50 min
Aug 11, 1:57 AM CDTSpecial Weather StatementOUNWoods33 min
Aug 11, 2:27 AM CDTSpecial Weather StatementOUNWoods33 min
Aug 11, 2:34 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods, Woodward41 min
Aug 11, 3:04 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant41 min
Aug 11, 3:14 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant, Woods3 hr
Aug 11, 3:25 AM CDTSpecial Weather StatementOUNAlfalfa35 min
Aug 11, 4:01 AM CDTSpecial Weather StatementOUNGarfield, Grant, Major29 min
Aug 11, 4:40 AM CDTSpecial Weather StatementOUNGarfield, Grant35 min
Aug 11, 8:37 AM CDTFlood WatchOUNBeckham, Blaine, Caddo, Canadian, Carter, Cleveland and 27 more22 hr
Aug 11, 2:57 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady33 min
Aug 11, 3:27 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma48 min
Aug 11, 3:31 PM CDTSevere Thunderstorm WarningOUNLogan44 min
Aug 11, 3:36 PM CDTSpecial Weather StatementOUNStephens24 min
Aug 11, 4:03 PM CDTSpecial Weather StatementOUNCotton27 min
Aug 11, 4:06 PM CDTSpecial Weather StatementOUNMcClain24 min
Aug 11, 4:11 PM CDTAreal Flood AdvisoryOUNCanadian, Lincoln, Logan, Oklahoma4 hr
Aug 11, 4:12 PM CDTSevere Thunderstorm WarningOUNOklahoma48 min
Aug 11, 4:16 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma4 hr
Aug 11, 4:16 PM CDTSpecial Weather StatementOUNLogan29 min
Aug 11, 4:26 PM CDTAreal Flood AdvisoryOUNComanche, Stephens3 hr
Aug 11, 4:28 PM CDTSpecial Weather StatementOUNCleveland32 min
Aug 11, 4:32 PM CDTSevere Thunderstorm WarningOUNCotton43 min
Aug 11, 4:36 PM CDTSpecial Weather StatementOUNOklahoma24 min
Aug 11, 4:44 PM CDTSevere Thunderstorm WarningOUNGrady46 min
Aug 11, 4:50 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma40 min
Aug 11, 4:54 PM CDTSpecial Weather StatementOUNCreek36 min
Aug 11, 4:57 PM CDTAreal Flood AdvisoryOUNCotton3 hr
Aug 11, 4:58 PM CDTSpecial Weather StatementOUNLincoln32 min
Aug 11, 5:05 PM CDTAreal Flood AdvisoryOUNLincoln, Payne3 hr
Aug 11, 5:17 PM CDTSpecial Weather StatementOUNLincoln28 min
Aug 11, 5:18 PM CDTFlash Flood WarningOUNCleveland, Oklahoma3 hr
Aug 11, 5:19 PM CDTFlash Flood WarningOUNOklahoma3 hr
Aug 11, 5:19 PM CDTSevere Thunderstorm WarningOUNCotton41 min
Aug 11, 5:20 PM CDTSpecial Weather StatementOUNComanche25 min
Aug 11, 5:22 PM CDTAreal Flood AdvisoryOUNGrady3 hr
Aug 11, 5:29 PM CDTAreal Flood AdvisoryOUNCotton3 hr
Aug 11, 5:30 PM CDTSpecial Weather StatementOUNCanadian30 min
Aug 11, 5:37 PM CDTSpecial Weather StatementOUNComanche23 min
Aug 11, 5:52 PM CDTFlash Flood WarningOUNLincoln, Payne3 hr
Aug 11, 6:01 PM CDTSpecial Weather StatementOUNComanche29 min
Aug 11, 6:05 PM CDTSpecial Weather StatementOUNCaddo25 min
Aug 11, 6:09 PM CDTAreal Flood AdvisoryOUNCaddo3 hr
Aug 11, 6:36 PM CDTSpecial Weather StatementOUNCaddo24 min
Aug 11, 4:42 PM CDTSpecial Weather StatementOUNWichita33 min
Aug 11, 4:52 PM CDTSevere Thunderstorm WarningOUNWichita23 min
Aug 11, 6:00 PM CDTSevere Thunderstorm WarningOUNWichita30 min
Aug 11, 6:11 PM CDTSevere Thunderstorm WarningOUNWichita49 min
Aug 11, 6:21 PM CDTSpecial Weather StatementOUNWichita24 min
Aug 11, 6:44 PM CDTAreal Flood AdvisoryOUNWichita3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.